Revista Matemática Iberoamericana


Full-Text PDF (361 KB) | Metadata | Table of Contents | RMI summary
Volume 31, Issue 2, 2015, pp. 497–530
DOI: 10.4171/RMI/843

Published online: 2015-07-16

Boundary measures, generalized Gauss–Green formulas, and mean value property in metric measure spaces

Niko Marola[1], Michele Miranda Jr.[2] and Nageswari Shanmugalingam[3]

(1) University of Helsinki, Finland
(2) Università di Ferrara, Italy
(3) University of Cincinnati, USA

We study mean value properties of harmonic functions in metric measure spaces. The metric measure spaces we consider have a doubling measure and support a (1, 1)-Poincaré inequality. The notion of harmonicity is based on the Dirichlet form defined in terms of a Cheeger differentiable structure. By studying fine properties of the Green function on balls, we characterize harmonic functions in terms of a mean value property. As a consequence, we obtain a detailed description of Poisson kernels. We shall also obtain a Gauss–Green type formula for sets of finite perimeter which posses a Minkowski content characterization of the perimeter. For the Gauss–Green formula we introduce a suitable notion of the interior normal trace of a regular ball.

Keywords: Dirichlet form, doubling measure, functions of bounded variation, Gauss–Green theorem, Green function, harmonic function, metric space, Minkowski content, Newtonian space, perimeter measure, Poincaré inequality, singular function

Marola Niko, Miranda Jr. Michele, Shanmugalingam Nageswari: Boundary measures, generalized Gauss–Green formulas, and mean value property in metric measure spaces. Rev. Mat. Iberoamericana 31 (2015), 497-530. doi: 10.4171/RMI/843